Alert archive / Alaska / Blizzard Watches in 2007

Blizzard Watch 9, NWS Anchorage, AK

January 25, 2007

NWS Anchorage, AK issued this blizzard watch at Jan 25, 2007, 11:41 PM AKST. It took effect at Jan 27, 2007, 12:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 11:41 PM AKST (08:41 UTC)
In effect from
Jan 27, 2007, 12:00 PM AKST
Expired
Jan 26, 2007, 4:11 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 261341
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
441 AM AST FRI JAN 26 2007

AKZ155-262100-
/X.NEW.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/
/X.EXT.PAFC.BZ.W.0013.000000T0000Z-070126T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
441 AM AST FRI JAN 26 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON AST TODAY ALONG THE COAST...
...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT ALONG THE COAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL NOON
AST TODAY. 

WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE QUARTER MILE OR
LESS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS AND SNOW WILL
ABATE BY EARLY AFTERNOON ALLOWING CONDITIONS TO IMPROVE.

WINDS AND SNOW COULD INCREASE ONCE AGAIN ON SATURDAY AS THE NEXT
STORM APPROACHES. SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS MAY DEVELOP BY SATURDAY AFTERNOON POSSIBLY REDUCING
VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES.

$$

AKZ195-270200-
/X.EXT.PAFC.BZ.W.0013.000000T0000Z-070128T0300Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
441 AM AST FRI JAN 26 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM AST SATURDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM AST SATURDAY.

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS MORNING. WINDS MAY DIMINISH TO 15 TO 30 MPH THIS AFTERNOON AND
EVENING AS THE CURRENT STORM SYSTEM MOVES AWAY...BUT THE BLOWING
SNOW WILL CONTINUE. WINDS WILL PICK UP AGAIN LATE FRIDAY NIGHT AS
THE NEXT STORM APPROACHES FROM THE SOUTH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$
2 follow-up statements
000 
WWAK42 PAFC 262027
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1127 AM AST FRI JAN 26 2007

AKZ155-270100-
/X.EXT.PAFC.BZ.W.0013.000000T0000Z-070127T0100Z/
/X.CON.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1127 AM AST FRI JAN 26 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON...
...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON. A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH LATE SATURDAY NIGHT. 

WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE QUARTER MILE OR
LESS WILL CONTINUE THROUGH LATE THIS AFTERNOON FOR THE WEST COAST. WINDS
AND SNOW WILL ABATE BY EVENING AND CONDITIONS TO IMPROVE.

WINDS AND SNOW COULD INCREASE ONCE AGAIN ON SATURDAY AS THE NEXT
STORM APPROACHES. SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS MAY DEVELOP BY SATURDAY AFTERNOON POSSIBLY REDUCING
VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES.

$$

AKZ195-270830-
/X.CON.PAFC.BZ.W.0013.000000T0000Z-070128T0300Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1127 AM AST FRI JAN 26 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY. 

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS MORNING. WINDS MAY DIMINISH TO 15 TO 30 MPH THIS AFTERNOON
AND EVENING AS THE CURRENT STORM SYSTEM MOVES AWAY...BUT THE
BLOWING SNOW WILL CONTINUE. WINDS WILL PICK UP AGAIN LATE FRIDAY
NIGHT AS THE NEXT STORM APPROACHES FROM THE SOUTH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$
000 
WWAK42 PAFC 270111
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
411 PM AST FRI JAN 26 2007

AKZ155-270500-
/X.UPG.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/
/X.EXB.PAFC.BZ.W.0013.000000T0000Z-070127T0500Z/
/X.EXB.PAFC.BZ.W.0013.070127T2100Z-070128T1500Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING IN EFFECT UNTIL 8 PM AST THIS EVENING...
...BLIZZARD WARNING IN EFFECT FROM 12 PM SATURDAY TO 6 AM AST
SUNDAY ALONG THE COAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. A
BLIZZARD WARNING HAS ALSO BEEN ISSUED. THIS BLIZZARD WARNING IS
IN EFFECT FROM 12 PM SATURDAY TO 6 AM AST SUNDAY. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING ACROSS
THE KUSKOKWIM DELTA. COMBINED WITH THE CURRENT
SNOWFALL...VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR
LESS. THESE CONDITIONS WILL DIMINISH LATER THIS EVENING AS WINDS
AND PRECIPITATION DIMINISH. 

NORTHEAST WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE
QUARTER MILE OR LESS WILL DEVELOP ONCE AGAIN SATURDAY AFTERNOON
FOR THE COASTAL LOCATIONS AS ANOTHER FRONT MOVES THROUGH SOUTHWEST
ALASKA. WINDS AND SNOW WILL DIMINISH SUNDAY MORNING WITH
CONDITIONS IMPROVING RAPIDLY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ161-271315-
/X.EXB.PAFC.BZ.W.0013.070127T1400Z-070128T1400Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM AST
SUNDAY WEST OF DILLINGHAM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING
WEST OF DILLINGHAM...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM
AST SUNDAY.

EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP SATURDAY
MORNING FOR AREAS WEST OF DILLINGHAM AS A FRONT MOVES INTO SOUTHWEST
ALASKA. COMBINED WITH SNOWFALL...VISIBILITIES WILL DROP DRASTICALLY
TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE ANTICIPATED TO
DIMINISH SUNDAY MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

AKZ181-271315-
/X.EXB.PAFC.BZ.W.0013.070127T0600Z-070127T1400Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM AST
SATURDAY. 

EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP LATER THIS EVENING AS A FRONT MOVES ACROSS THE ALASKA
PENINSULA. COMBINED WITH SNOWFALL...VISIBILITIES WILL BE REDUCED
TO ONE QUARTER MILE OR LESS THIS EVENING THROUGH EARLY SATURDAY
MORNING. THE STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING.
HOWEVER...THE PRECIPITATION WILL CHANGE OVER TO RAIN SATURDAY
MORNING WITH VISIBILITIES GREATLY IMPROVING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

AKZ185-271315-
/X.EXB.PAFC.BZ.W.0013.070127T0600Z-070127T1800Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST
SATURDAY. 

EAST TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
DEVELOP LATER THIS EVENING AS A FRONT MOVES ACROSS THE EASTERN
ALEUTIANS. COMBINED WITH SNOWFALL...VISIBILITIES WILL BE REDUCED
TO ONE QUARTER MILE OR LESS THIS EVENING THROUGH EARLY SATURDAY
MORNING. CONDITIONS WILL IMPROVE SATURDAY MORNING AS THE WINDS
AND PRECIPITATION BEGIN TO DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

AKZ187-271315-
/X.EXB.PAFC.BZ.W.0013.070127T2100Z-070128T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING IN EFFECT FROM 12 PM SATURDAY TO 5 AM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 5 AM AST
SUNDAY. 

NORTH WINDS OF 25 TO 40 MPH WILL DEVELOP SATURDAY AFTERNOON AS A
LOW PRESSURE SYSTEM CROSSES THE EASTERN ALEUTIANS INTO THE BERING
SEA. COMBINED WITH SNOWFALL...VISIBILITIES WILL DROP DRASTICALLY
TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE ANTICIPATED TO
DIMINISH SUNDAY MORNING AS WINDS AND PRECIPITATION BEGIN TO WANE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

AKZ195-271315-
/X.EXT.PAFC.BZ.W.0013.000000T0000Z-070128T1400Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
411 PM AST FRI JAN 26 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST SUNDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST SUNDAY. 

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH THIS EVENING. WINDS WILL INCREASE AGAIN TO 30 TO 40 MPH
WITH GUSTS TO 55 MPH LATER TONIGHT BEFORE DIMINISHING SUNDAY
MORNING. EVEN THOUGH THE WINDS HAVE DIMINISHED A BIT THIS 
AFTERNOON...THE BLOWING SNOW HAS CONTINUED TO RESTRICT VISIBILITY
TO ONE QUARTER MILE OR LESS AT TIMES. THESE CONDITIONS WILL WORSEN
TO NEAR WHITEOUT CONDITIONS LATER TONIGHT AS WINDS AND
PRECIPITATION WILL BE ON THE INCREASE. THE CONDITIONS WILL IMPROVE
BEGINNING LATE SATURDAY NIGHT INTO SUNDAY MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 11:30 PM AKST, 11 minutes earlier.

Area forecast discussion, Jan 25, 11:30 PM AKST, 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
430 AM AST FRI JAN 26 2007

.DISCUSSION...
MAJOR STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF AK TODAY.
PINEAPPLE EXPRESS KEEPS MOVING THE SYSTEMS NORTHWARD WITH A LOT OF
WARM MOIST AIR AND SUBSEQUENT HEAVY PRECIP. MAIN WEATHER ISSUE TODAY
IS STILL THE SYSTEM CURRENTLY JUST NORTH OF COLD BAY. STRONG
SOUTHERLY FLOW WILL CONTINUE WITH THE FRONTAL SYSTEM OVER
SOUTHCENTRAL AK THIS MORNING BEFORE DIMINISHING IN STRENGTH LATE THIS
AFTERNOON. BLIZZARD WARNING WILL CONTINUE THIS MORNING ALONG THE
EASTERN KENAI PENINSULA. LOOK FOR COLD AIR TO CONTINUE WRAPPING IN
AND KEEPING MOST OF THE PRECIP SNOW NORTH OF KENAI TODAY. HOWEVER
TEMPS WILL WARM UP AS THE SOUTHERLY SURGE CONTINUES WITH SUCCESSIVE
SYSTEMS.

EXPECT SNOW TO BE HEAVY AT TIMES THROUGH THE SUSITNA AND COPPER RIVER
VALLEYS WITH UPSLOPE FLOW. WARNING LEVEL WINDS WILL CONTINUE THIS
MORNING ACROSS TURNAGAIN ARM AND HIGHER ELEVATIONS WITH STRONG WINDS
ELSEWHERE. OUT WEST..Y-K DELTA COAST WILL CONTINUE BLIZZARD WARNING
THROUGH THIS MORNING UNTIL THE LOW MOVES INLAND NEAR BETHEL AND THE
WINDS DROP OFF. MAY NEED TO REINSTATE WARNING WITH THE SECOND SYSTEM
THAT IS SLOWLY MOVING NORTHWARD OVER THE NEXT 48 HRS. WILL NEED TO
KEEP A WATCH ON THE TEMPS BUT SHOULD STILL BE COLD ENOUGH NEAR THE
DELTA FOR THE WIND TO PICK UP THE SNOW.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 125 155 195.
MARINE...GALE WARNING 120 125 129 130 132 150 155 160 165 170 172 175
                      179 180 185.
         HVY FZG SPRY 179 185.
FIRE WEATHER...NONE.

RNW JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:30 PM AKSTGale WarningAFC19 hr
Jan 25, 11:00 PM AKSTGale WarningAFC48 hr
Jan 25, 11:00 PM AKSTGale WarningAFC24 hr
Jan 26, 4:54 AM AKSTWinter Storm WarningAFC16 hr
Jan 26, 10:55 AM AKSTSnow AdvisoryAFC15 hr
Jan 26, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr

Nearby

Blizzard Watches in Alaska, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.